Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 306, NWS Springfield, MO

June 15, 2011Christian County, Greene County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2011, 12:04 AM CDT for Christian County, Greene County, Missouri. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 12:04 AM CDT (05:04 UTC)
Expired
Jun 15, 2011, 12:45 AM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Christian County, MO, Greene County, MO

The radar

The Springfield radar (KSGF), 19 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:05 AM CDTHAIL 0.88Billings, MO
Jun 15, 12:08 AM CDTTSTM WND GST 601 S Republic, MO
Jun 15, 12:13 AM CDTHAIL 0.5Republic, MOMAIN AND HWY 60.
Jun 15, 12:21 AM CDTTSTM WND GST 515 Sse Willard, MOKSGF ASOS.
Jun 15, 12:27 AM CDTTSTM WND DMG1 Wnw Springfield, MOTHREE INCH LIMBS DOWN NEAR FORT AND WALNUT.
Jun 15, 12:30 AM CDTTSTM WND DMG1 Wnw Springfield, MOTHREE INCH LIMBS DOWN NEAR FORT AND WALNUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2959 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2959 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
1.7
Supercell composite
14.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WUUS53 KSGF 150504
SVRSGF
MOC043-077-150545-
/O.NEW.KSGF.SV.W.0306.110615T0504Z-110615T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 AM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1245 AM CDT.

* AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR BILLINGS...OR 7 MILES SOUTHWEST OF
  REPUBLIC...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BILLINGS...CLEVER...
  FREMONT HILLS...GALLOWAY...NIXA...REPUBLIC...SPRINGFIELD AND
  TURNERS.

INTERSTATE 44 BETWEEN MILE MARKERS 68 AND 82 WILL ALSO BE IMPACTED BY
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3702 9361 3713 9361 3733 9323 3706 9308
      3699 9358 3700 9360
TIME...MOT...LOC 0505Z 249DEG 30KT 3707 9353
WIND...HAIL 60MPH 1.00IN

$$

KARDELL
2 follow-up statements
142 
WWUS53 KSGF 150517
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT WED JUN 15 2011

MOC043-077-150545-
/O.CON.KSGF.SV.W.0306.000000T0000Z-110615T0545Z/
CHRISTIAN MO-GREENE MO-
1217 AM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN GREENE AND NORTHWESTERN CHRISTIAN COUNTIES...

AT 1215 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM 3 MILES SOUTHEAST OF REPUBLIC...MOVING EAST AT 35 MPH. 
60 MILE PER HOUR WINDS WERE REPORTED ONE MILE SOUTH OF REPUBLIC.  
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BATTLEFIELD...CLEVER...FREMONT HILLS...
GALLOWAY...NIXA...REPUBLIC...SPRINGFIELD AND TURNERS.

INTERSTATE 44 BETWEEN MILE MARKERS 68 AND 82 WILL ALSO BE IMPACTED BY
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3700 9354 3716 9355 3733 9323 3706 9308
TIME...MOT...LOC 0516Z 249DEG 30KT 3710 9342
WIND...HAIL 60MPH 0.88IN

$$

KARDELL
245 
WWUS53 KSGF 150542
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 AM CDT WED JUN 15 2011

MOC043-077-150552-
/O.EXP.KSGF.SV.W.0306.000000T0000Z-110615T0545Z/
CHRISTIAN MO-GREENE MO-
1242 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE AND
NORTHWESTERN CHRISTIAN COUNTIES WILL EXPIRE AT 1245 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3700 9354 3716 9355 3733 9323 3706 9308
TIME...MOT...LOC 0542Z 249DEG 30KT 3718 9317

$$

KARDELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:52 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 14, 6:52 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT TUE JUN 14 2011

...MESOSCALE CONVECTIVE DISCUSSION...
...UPDATE TO AVIATION...

.UPDATE...

SURFACE LOW PRESSURE IS CURRENTLY LOCATED OVER NORTHWESTERN
MISSOURI...WITH A COLD FRONT EXTENDING SOUTH ACROSS EASTERN KANSAS
OFF TO THE SOUTHWEST INTO SOUTH CENTRAL OKLAHOMA. A WARM FRONT
ALSO EXTENDS FROM THE LOW INTO SOUTH CENTRAL MISSOURI. AN UPPER
LEVEL SHORTWAVE TROUGH IS ALSO TRACKING EAST ACROSS THE PLAINS
EARLY THIS EVENING. AHEAD OF THESE FEATURES...MID LEVEL CLOUDS
HAVE INCREASED ACROSS SOUTHERN MISSOURI ABOVE THE CAPPED LOW
LEVELS. SO...AREAS GENERALLY SOUTH OF HIGHWAY 60 COULD SEE PERIODS
OF LIGHT SHOWERS AND PERHAPS A RUMBLE OF THUNDER OR TWO EARLY THIS
EVENING. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY.

THERE ARE THEN THREE AREAS OF CONCERN REGARDING THUNDERSTORM AND
STRONG TO SEVERE POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS.
THE FIRST IS ACROSS NORTHERN MISSOURI INTO CENTRAL MISSOURI. WITH
THE HEATING OF THE DAY AND HEIGHT FALLS DUE TO THE APPROACHING
SHORTWAVE...THE CAP IS REALLY ERODING ACROSS THIS AREA. AS LIFT
FROM THE UPPER LEVEL TROUGH INTERACTS WITH THE FRONT...EXPECT
STORMS TO DEVELOP ACROSS NORTHWESTERN MISSOURI BY 8 PM THIS
EVENING. 0-6KM BULK SHEAR IS GREATER THAN 40KTS ACROSS THE AREA SO
ORGANIZED AND DISCRETE STORMS ARE EXPECTED TO BE THE PRIMARY
STORM MODE TO START. STEEP MID LEVEL LAPSE RATES AND AN UNSTABLE
AIRMASS WITH MLCAPE VALUES GREATER THAN 3000 J/KG WILL SUPPORT A
LARGE HAIL RISK. THERE WILL ALSO BE A TORNADO RISK AS A WARM FRONT
WILL BE IN THE AREA WITH INCREASED LOW LEVEL HELICITIES. THE
QUESTION REMAINS HOW FAR SOUTH WILL THIS ACTIVITY PUSH...AND WILL
IT AFFECT CENTRAL MISSOURI. A CAP STILL REMAINS IN PLACE ACROSS
CENTRAL MISSOURI...BUT IS WEAKENING...SO WILL HAVE TO WATCH THE
FAR NORTHERN PORTIONS OF AREA AS THESE STORMS MAY JUST CLIP THIS
AREA.

NEXT AREA OF CONCERN IS THE COLD FRONT ITSELF AS IT PUSHES INTO
THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. EXPECT STORMS TO
DEVELOP ON THE COLD FRONT ACROSS OKLAHOMA AND PUSH NORTHEAST. THE
CAP WILL BE HARD TO ERODE...SO THIS ACTIVITY WILL BE MORE ELEVATED
IN NATURE...WITH LARGE HAIL AND DAMAGING WINDS WITH ANY LINEAR
SEGMENTS BEING THE MAIN RISKS. AGAIN...NOT SURE HOW FAR NORTH THIS
ACTIVITY WILL MAKE IT...AGAIN IT MAY JUST CLIP SOUTHERN MISSOURI
LATE THIS EVENING INTO THE OVERNIGHT HOURS.

LASTLY...THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL KANSAS
ASSOCIATED WITH THE SHORTWAVE ITSELF. WITH SIGNIFICANT INSTABILITY
IN PLACE THIS ACTIVITY WILL LIKELY CONTINUE TO TRACK EAST WITH THE
SHORTWAVE TROUGH...PUSHING INTO THE AREA AGAIN LATE THIS EVENING
DURING THE OVERNIGHT HOURS. THIS ACTIVITY WILL AGAIN BE MORE
ELEVATED IN NATURE...SO LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE RISKS.

WISE

&&

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH FRIDAY)...

EARLIER THIS MORNING...SCATTERED SHOWERS AND A FEW THUNDERSTORMS
MOVED EAST ACROSS PORTIONS OF CENTRAL MISSOURI. THESE STORMS
INITIATED OVERNIGHT ALONG AN UPPER LEVEL RIDGE AXIS ENHANCED BY
THE LOW LEVEL JET...NOSING INTO CENTRAL MISSOURI SPAWNING AN MCS
THAT LINGERED THROUGH THIS MORNING. THIS MCS HAS DISSIPATED THIS
AFTERNOON...HOWEVER A FEW LIGHT SHOWERS/SPRINKLES WILL REMAIN
POSSIBLE THIS AFTERNOON FROM THIS DECAYING ACTIVITY.

FOR THIS EVENING AND TONIGHT...THE MAIN FORECAST CONCERN REVOLVES
AROUND CONVECTION POTENTIAL AS SURFACE LOW PRESSURE AND THE
EASTWARD ADVANCEMENT OF A COLD FRONT PUSH INTO THE REGION LATER
THIS EVENING AND OVERNIGHT. CURRENTLY...A SURFACE LOW OVER EASTERN
KANSAS HAS CONTINUED TO MOVE SLOWLY TO THE EAST IN RESPONSE TO THE
BROADENING OF THE UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS. THE
UPPER LEVEL RIDGE OF HIGH PRESSURE THAT HAS LINGERED OVER THE
REGION THE PAST FEW DAYS WILL CONTINUE TO MOVE EAST OUT OF THE
MIDWEST. 12Z INITIALIZATIONS OF THE NAM...GFS...AND EURO REMAIN IN
GOOD AGREEMENT REGARDING THE TRACK OF THE UPPER AND SURFACE LOWS
THROUGH THIS EVENING...AND HAVE SHOWN DECENT CONTINUITY OVER THE
PAST FEW DAYS. THROUGH 00Z...EXPECTING THE SURFACE LOW TO MOVE
EAST OVER NORTHERN MISSOURI WHILE DRAGGING THE COLD FRONT THROUGH
SOUTHEAST KANSAS. AHEAD OF THE FRONT...A STRONG EML REMAINS OVER
THE OZARKS AS 700MB TEMPS ARE WELL IN THE TEENS C. LOW LEVEL
RETURN FLOW CONTINUES TO SHOW A DECENT POOLING OF MOISTURE IN THE
LOW LEVELS. SKIES CONTINUE TO CLEAR BEHIND THIS MORNINGS
CONVECTION WHICH HAS ALLOWED SURFACE TEMPS ACROSS SOUTHEAST KANSAS AND
FAR SOUTHWEST MISSOURI TO CONTINUE TO WARM WELL INTO THE 80S.
THESE CONDITIONS WILL CONTINUE TO ALLOW THE DEVELOPMENT OF A
FAIRLY UNSTABLE AIR MASS AND SHOULD AID IN ERODING THE
CAP...ESPECIALLY ACROSS CENTRAL MISSOURI...AHEAD OF THE ADVANCING
COLD FRONT THIS EVENING.

REGARDING CONVECTIVE MODE...0-6KM SHEAR VECTORS REMAIN ORIENTED 45
TO 90 DEGREES IN RELATION TO THE ADVANCING BOUNDARY. WILL MOST
LIKELY SEE ISOLATED DISCRETE STORMS DEVELOP EARLY ON BEFORE
MERGING INTO A CLUSTER/LINE SEGMENT AS IT MAKES ITS WAY ACROSS THE
AREA. AS FOR TIMING...BUFKIT SOUNDINGS INDICATE THE FRONT MOVING
ACROSS FAR SOUTHEASTERN KANSAS BETWEEN 8 AND 10PM...REACHING
SOUTHWEST MISSOURI BY 10 OR 11PM.

AS FOR SEVERE POTENTIAL...DEEP LAYER SHEAR BETWEEN 30 AND 45 KTS
ACROSS THE AREA IS MORE THAN ENOUGH TO SUPPORT ORGANIZED
STORMS...WITH A VERY LARGE HAIL RISK. MLCAPE VALUES ARE FORECAST
BETWEEN 2000 TO 3000 J/KG BEFORE MIDNIGHT...WITH VALUES UP TO 2000
J/KG AFTER MIDNIGHT. THOUGH THE POTENTIAL FOR SEVERE STORMS
REMAINS ACROSS THE ENTIRE CWA...THE STRONGEST POTENTIAL FOR SEVERE
STORMS APPEARS ACROSS OUR NORTHERN CWA WHERE CONDITIONS APPEAR A
BIT MORE FAVORABLE AS THE CAP WILL BE WEAKER HERE. REGARDING
TORNADO POTENTIAL...THE POSSIBILITY REMAINS FOR A FEW ISOLATED
TORNADOES MAINLY ACROSS CENTRAL MISSOURI WHERE SURFACE BASE STORMS
ARE POSSIBLE. HOWEVER...HIGH LCL HEIGHTS AND 0-1KM SHEAR LESS THAN 20KTS
IS EXPECTED ACROSS SOUTHWEST MISSOURI. TORNADO POTENTIAL REMAINS
HIGHER ACROSS PORTIONS OF CENTRAL AND NORTHERN MISSOURI WHERE
CONDITIONS ARE MORE FAVORABLE. MAIN THREATS THIS EVENING ARE LARGE
HAIL AND STRONG THUNDERSTORM WIND GUSTS ACROSS OUR AREA.

COLD FRONT SHOULD MOVE OUT OF THE FORECAST AREA BY THE EARLY
AFTERNOON TOMORROW...WITH LINGERING SHOWERS POSSIBLE ACROSS SOUTH
CENTRAL MISSOURI...MAINLY EAST OF THE HIGHWAY 65 CORRIDOR. THURSDAY
SHOULD REMAIN RELATIVELY DRY A WEAK WARM FRONT ATTEMPTS TO SET UP
ALONG THE MISSOURI/ARKANSAS BORDER OVERNIGHT WEDNESDAY THROUGH
THURSDAY...CURRENTLY KEPT THE FORECAST DRY AS CONFIDENCE REMAINS
RELATIVELY LOW. A BROAD UPPER LEVEL RIDGE WHICH SETS UP OVER THE
CENTRAL CONUS ON THURSDAY WILL HAVE A SERIES OF WAVES TRAVERSING
THE UPPER LEVEL FLOW. THIS WILL INTRODUCE OUR NEXT CHANCES FOR
PRECIP LATE THURSDAY THROUGH FRIDAY AS A SHORTWAVE MOVES NORTH OF
THE FORECAST AREA.

AS FOR TEMPERATURES...HIGHS WILL COOL INTO 80S FOR WEDNESDAY AND
THURSDAY BEFORE REACHING THE 90S AGAIN ON FRIDAY. LOWS WILL
GENERALLY DROP INTO THE LOW TO MID 60S EACH NIGHT THROUGH FRIDAY.

KURTZ

LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...

A RIDGE OF HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WITH
HEIGHTS RISING AND THE STORM TRACK PUSHING NORTHWARD INTO THE
MIDWEST. A HOT AND MAINLY DRY FORECAST IS EXPECTED FOR THE
WEEKEND. A DEEPENING TROUGH ACROSS THE WESTERN CONUS WILL HELP
ADVECT AN EML FROM THE SOUTHWESTERN CONUS INTO THE REGION. WITH
STRONG CAPPING AROUND...EXPECT SLIM TO NONE RAIN CHANCES THIS
WEEKEND. HIGHS WILL SOAR INTO THE LOWER AND MAYBE SOME MIDDLE 90S.
OVERNIGHT LOWS WILL BE RATHER WARM AS WELL IN THE 70S.

SOME RELIEF MAY BE ON THE WAY BY TUESDAY AS THE RIDGE BREAKS DOWN AND
A TROUGH MOVES ACROSS THE MIDWEST.  THIS WILL HELP PUSH A COLD FRONT
INTO THE OZARKS TUESDAY AFTERNOON WITH OUR NEXT DECENT CHANCES FOR
SHOWERS AND THUNDERSTORMS ALONG WITH SLIGHTLY COOLER TEMPERATURES.

GRIFFIN

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SLATED
TO SWEEP THROUGH THE AREA LATE THIS EVENING AND OVERNIGHT. HAVE
INCLUDED A VCTS PREVAILING GROUP FOR NOW. ONCE STORMS BEGIN TO
DEVELOP AND TIMING CAN BE BETTER ASSESSED...A TEMPO OR PREVAILING
THUNDER GROUP WILL BE NEEDED. MVFR AND BRIEF IFR CAN BE EXPECTED
WITH THE STORMS. THE MAIN OTHER IMPACT TONIGHT WILL BE LOW LEVEL
WIND SHEAR AT KSGF AND KBBG THIS EVENING. THUNDERSTORMS WILL THEN
CLEAR OUT OF THE AREA BY EARLY WEDNESDAY MORNING WITH VFR
PREVAILING.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 14, 10:28 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 PM CDT TUE JUN 14 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1028 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHEASTERN OKLAHOMA
  THIS EVENING ALONG AND AHEAD OF A SURFACE COLD FRONT. THIS COLD
  FRONT ALONG WITH AN UPPER LEVEL SHORTWAVE WILL CONTINUE TO TRACK
  EAST INTO THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS. A
  CAP STILL REMAINS OVER THE AREA...HOWEVER INSTABILITY HAS
  INCREASED ABOVE THIS CAP. STORMS WILL LIKELY PUSH INTO EXTREME
  SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI LATE THIS
  EVENING. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND
  GUSTS TO 60 MPH WILL BE THE PRIMARY RISKS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THE COLD FRONT WILL LIKELY BE PUSHING ACROSS SOUTHERN MISSOURI
  WEDNESDAY MORNING...WHERE A LIMITED SEVERE RISK FOR DAMAGING
  WINDS AND LARGE HAIL WILL EXIST.

  THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY AS A
  WARM FRONT LIFTS BACK TO THE NORTH THROUGH THE REGION. A FEW
  STRONG STORMS MAY BE POSSIBLE WITH THIS ACTIVITY. AFTERNOON
  HEAT INDEX VALUES IN THE MID 90S WILL BE POSSIBLE FROM FRIDAY
  THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING ACROSS
  EXTREME SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI AND
  THEN ACROSS THE REST OF THE AREA OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, Jun 14, 11:26 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT TUE JUN 14 2011

MOZ088-093-150500-
JASPER MO-NEWTON MO-
1126 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND SOUTH CENTRAL JASPER
COUNTIES UNTIL MIDNIGHT CDT...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHWEST OF RACINE...OR 10 MILES
SOUTHEAST OF BAXTER SPRINGS...MOVING EAST AT 40 MPH. NICKEL SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ATLAS...CARTHAGE...CLIFF VILLAGE...DENNIS
ACRES...DIAMOND...DUENWEG...DUQUESNE...FIDELITY...GRANBY...IRON
GATES...JOPLIN...LEAWOOD...NEOSHO...NEWTONIA...OAKLAND PARK...
RACINE...REDINGS MILL...RITCHEY...SAGINAW...SENECA...SHOAL CREEK
DRIVE...SHOAL CREEK ESTATES...SHOAL CREEK ESTATE...SILVER CREEK AND
STARK CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 25 WILL ALSO BE IMPACTED BY
THIS STORM.

PEOPLE IN NEWTON AND SOUTHERN JASPER COUNTIES...INCLUDING SAGINAW AND
DIAMOND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3684 9463 3700 9463 3702 9461 3705 9462
      3722 9424 3684 9409 3682 9462
TIME...MOT...LOC 0426Z 256DEG 36KT 3694 9454

KARDELL
Special weather statement, Jun 14, 11:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT TUE JUN 14 2011

MOZ094-102-150500-
BARRY MO-LAWRENCE MO-
1137 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARRY AND SOUTHERN
LAWRENCE COUNTIES UNTIL MIDNIGHT CDT...

AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES NORTHEAST OF PIONEER...OR 6 MILES
SOUTHWEST OF MONETT...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AURORA...MADRY...MARIONVILLE...MCDOWELL...
MONETT...PIERCE CITY...PIONEER...PLEASANT RIDGE...PURDY...VERONA AND
WHEELERVILLE.

PEOPLE IN NORTHERN BARRY AND SOUTHERN LAWRENCE COUNTIES...INCLUDING
PURDY...MONETT...VERONA AND AURORA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3684 9407 3695 9406 3710 9368 3694 9361
      3683 9362 3677 9404
TIME...MOT...LOC 0437Z 252DEG 33KT 3688 9395

KARDELL
Special weather statement, Jun 14, 11:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 PM CDT TUE JUN 14 2011

MOZ090-094-095-150530-
CHRISTIAN MO-GREENE MO-LAWRENCE MO-
1157 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE...
NORTHWESTERN CHRISTIAN AND SOUTHWESTERN GREENE COUNTIES UNTIL 1230 AM
CDT...

AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARIONVILLE...OR 6 MILES NORTHEAST OF
AURORA...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BILLINGS...BOAZ...CLEVER...
MARIONVILLE...NIXA...REPUBLIC AND WESTERN SPRINGFIELD.

PEOPLE IN EASTERN LAWRENCE...NORTHWESTERN CHRISTIAN AND SOUTHWESTERN
GREENE COUNTIES...INCLUDING MARIONVILLE...BILLINGS...CLEVER...
REPUBLIC...BATTLEFIELD AND NIXA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3709 9372 3724 9336 3700 9326 3699 9338
      3700 9360 3696 9361 3695 9366
TIME...MOT...LOC 0457Z 253DEG 30KT 3704 9362

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:26 PM CDTSpecial Weather StatementSGFNewton34 min
Jun 14, 11:37 PM CDTSpecial Weather StatementSGFLawrence23 min
Jun 14, 11:57 PM CDTSpecial Weather StatementSGFGreene33 min
Jun 15, 1:16 AM CDTSpecial Weather StatementSGFDallas, Polk29 min
Jun 15, 1:43 AM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.